Alert archive / Michigan / Wind Advisories in 2014

Wind Advisory 4, NWS Northern Indiana

November 6, 2014

NWS Northern Indiana issued this wind advisory at Nov 6, 2014, 3:24 AM EST. It took effect at Nov 6, 2014, 1:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2014, 3:24 AM EST (08:24 UTC)
In effect from
Nov 6, 2014, 1:00 PM EST
Expired
Nov 6, 2014, 6:00 PM EST
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS73 KIWX 060824
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 AM EST THU NOV 6 2014

...STRONG WIND GUSTS ALONG SOUTHEAST LAKE MICHIGAN SHORELINE...

.A STRONG LOW PRESSURE CENTER WILL TRACK EASTWARD ACROSS SOUTHERN
LOWER MICHIGAN AND INTO THE LOWER GREAT LAKES THIS AFTERNOON. THIS
SYSTEM WILL BRING STRONG NORTHWEST WINDS OFF OF LAKE MICHIGAN
INLAND. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED...WITH THE
STRONGEST WINDS CLOSE TO SHORE.

INZ003-MIZ077-061630-
/O.NEW.KIWX.WI.Y.0004.141106T1800Z-141106T2300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
324 AM EST THU NOV 6 2014 /224 AM CST THU NOV 6 2014/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING. 

HAZARDOUS WEATHER...

 * TIMING...THIS AFTERNOON INTO EARLY EVENING

 * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50
   MPH...STRONGEST NEAR THE SHORE.

IMPACTS...

 * DRIVING WILL LIKELY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
   VEHICLES. 

 * SMALL TREE BRANCHES MAY BE BROUGHT DOWN. 

 * ISOLATED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
046 
WWUS73 KIWX 062019
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST THU NOV 6 2014

...STRONG WIND GUSTS ALONG SOUTHEAST LAKE MICHIGAN SHORELINE...

.A STRONG LOW PRESSURE CENTER WILL TRACK EASTWARD ACROSS SOUTHERN
LOWER MICHIGAN AND INTO THE LOWER GREAT LAKES THIS AFTERNOON.
THIS SYSTEM WILL BRING STRONG NORTHWEST WINDS OFF OF LAKE
MICHIGAN INLAND. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED...WITH
THE STRONGEST WINDS CLOSE TO SHORE.

INZ003-MIZ077-062300-
/O.CON.KIWX.WI.Y.0004.000000T0000Z-141106T2300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
319 PM EST THU NOV 6 2014 /219 PM CST THU NOV 6 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
EVENING...

HAZARDOUS WEATHER...

 * TIMING...THIS AFTERNOON INTO EARLY EVENING

 * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH... 
   STRONGEST NEAR THE SHORE. 

IMPACTS...

 * DRIVING WILL LIKELY BE DIFFICULT...ESPECIALLY FOR HIGH 
   PROFILE VEHICLES. 

 * SMALL TREE BRANCHES MAY BE BROUGHT DOWN.

 * ISOLATED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
736 
WWUS73 KIWX 062304
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
604 PM EST THU NOV 6 2014


INZ003-MIZ077-070015-
/O.EXP.KIWX.WI.Y.0004.000000T0000Z-141106T2300Z/
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
604 PM EST THU NOV 6 2014 /504 PM CST THU NOV 6 2014/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * A FEW WIND GUSTS TO BETWEEN 35 AND 45 MPH WILL STILL BE
   POSSIBLE THIS EVENING NEAR THE LAKE MICHIGAN COAST. LOCATIONS
   INLAND SHOULD SEE WINDS CONTINUE TO DIMINISH THROUGH THE
   EVENING AND OVERNIGHT HOURS.

IMPACTS...

 * LOOSE OBJECTS MAY STILL GET BLOWN AROUND...ESPECIALLY CLOSER TO
   LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 6, 1:09 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 6, 1:09 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 AM EST THU NOV 6 2014

.SYNOPSIS...
ISSUED AT 1250 AM EST THU NOV 6 2014

LOWS TONIGHT WILL DROP INTO THE MID 40S. RAIN WILL BECOME LIKELY
THURSDAY WITH A BRIEF CHANGEOVER TO SNOW POSSIBLE THURSDAY NIGHT.
HIGHS THURSDAY WILL BE IN THE UPPER 40S TO AROUND 50...THEN FALL
IN THE AFTERNOON. ADDITIONAL CHANCES FOR RAIN OR SNOW WILL ARRIVE
SATURDAY AND AGAIN NEXT WEEK. BY NEXT WEDNESDAY HIGHS MAY ONLY BE
IN THE 30S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM EST WED NOV 5 2014

A MID LEVEL SHORTWAVE TROUGH OVER THE UPPER MIDWEST WILL AMPLIFY
SOUTHEAST THROUGH THE LOWER LAKES/OH VALLEY LATER TONIGHT INTO
THURSDAY. ASSOCIATED WEAK SFC REFLECTION OVER SW MN AS OF 19Z IS
MODELED TO DEEPEN ESE INTO SRN LOWER MI BY 18Z THU IN RESPONSE TO
AMPLIFICATION/MID LEVEL DCVA AND LINK UP OF A DIGGING 140 KT
PACIFIC UPPER JET AND LEFTOVER OH VALLEY SUBTROPICAL JET. WEAK
LOW-MID LEVEL THETA-E ADV/CONVERGENCE, MODEST MID LEVEL LAPSE
RATES, AND INCREASING LARGE SCALE ASCENT PER 5-3H Q-VECTOR PROGS
WILL BRING INCREASING CHANCES FOR RAIN SHOWERS ALONG SYSTEM COLD
FRONT LATER TONIGHT INTO THURSDAY MORNING. RETAINED MID CHC TO
LIKELY POPS GIVEN MOISTURE CONCERNS....HIGHEST NORTHERN ZONES
CLOSER TO STRONGER FGEN/WARM FRONT/SFC LOW TRACK.
COVERAGE/INTENSITY OF SHOWERS SHOULD INCREASE SEWD IN THE
AFTERNOON AS DEEPER MOISTURE WITHIN DEFORMATION AXIS PIVOTS
THROUGH...WITH LOW LEVEL CAA/STRONG CYCLONIC NNW FLOW ON BACKSIDE
OF SYSTEM AFFORDING SIG LAKE ENHANCEMENT. OTHERWISE...ONLY MINOR
TWEAKS MADE TO TEMPS/SKY COVER/WINDS THIS PERIOD WITH TEMPS LIKELY
DROPPING OR REMAINING STEADY IN THE 40S TOMORROW WITH INCREASING
WINDS.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM EST WED NOV 5 2014

SW DIGGING THROUGH NRN ND THIS AFTN WILL CONT TO AMPLIFY SEWD INTO
THE SRN LAKES SHRT TERM YET LIFT OUT RAPIDLY EWD INTO NEW ENGLAND
THU NIGHT. SOME WRAP ARND RAIN OR SNOW SHOWERS WILL LIKELY LINGER
ACRS NE COUNTIES THU EVENING BUT BELIEVE 2ND HALF OF THU NIGHT WILL
REMAIN DRY FOR MOST W/FAIRLY WK LL THERMAL TROUGH SEEN IN 12Z
GUIDANCE UNDERNEATH STOUT MID LVL SUBSIDENCE. THUS WILL SCALE POPS
BACK ESP OUTSIDE IMMEDIATE DOWNSTREAM LK AREA.

SHRT AMPLITUDE RIDGING TO FOLLOW IN WAKE OF THIS SYS FOR FRI AHD OF
NXT DISTURBANCE OVERTOPPING WRN RIDGE. SOMEWHAT SLWR SEWD EVOLUTION
OF DIGGING UPR TROUGH PREDICATED IN 12Z GUIDANCE WHICH RESULTED IN
BACKING OFF PRIOR POP MENTION LT FRI NIGHT. HWVR LOOKS TO BE
SUFFICIENT MSTR RTN ON SAT TO HOLD W/LWR CHC POPS FOR SHRA.

BEYOND THAT...MODEL BASED UNCERTAIN HGT EVOLUTION ACRS CNTRL CANADA
ENSUES. EC/GEM CONT W/SIMILAR THEME OF GENERAL BAGGY H5 LOW
SETTLING/DEEPENING SWD THROUGH MID NXT WEEK TIED TO CONCURRENT WRN
RIDGE EXPANSION UP THROUGH THE NORTH SLOPE OF AK DOWNSTREAM OF
BEARING SEA BOMB. HWVR TELECONNECTIONS TO DEEP BEARING SEA
EXTRATROPICAL DVLPMNT TIED TO TYPHOON NURI REMNANTS WEIGHT DEEPEST
LAKES/SE CANADA SOLUTIONS MOST PREFERRED AND WILL ALIGN CLOSELY
W/DERIVED EC/GEM BLEND IN LT PDS TO ACCOUNT FOR WHAT SHLD BE A VRY
COLD AIRMASS FOR EARLY NOVEMBER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 108 AM EST THU NOV 6 2014

INCREASING CONFIDENCE FOR MORE WIDESPREAD SHRA COVERAGE AS SYSTEM
CONTINUES TO STRENGTHEN AS IT TRACKS EASTWARD THROUGH LOWER
MICHIGAN. MINOR ADJUSTMENTS TO TIMING/VEERING WINDS WITH
INTRODUCTION OF EPISODIC IFR MET CONDITIONS AT KSBN WITHIN LATE
AM/MIDDAY COLLOCATED RICHER COMMAHEAD MOISTURE AND LOW/MID LEVEL
DEFORMATION AXIS FOLLOWING FRONTAL PASSAGE. LOWEST CONDITIONS
MIDDAY/EARLY AFTERNOON AT KFWA WITH FUELING/ALTERNATE COINCIDENT
WITH MID TROPOSPHERIC TROF PASSAGE. IMPROVED BOTH SITES TO
MVFR/ABOVE FUELING AND ALTERNATE CONDITIONS LATE AFTERNOON WITH AT
LEAST MODEST SUB CLOUD LAYER MOISTURE SCOUR AS SYSTEM REMAINS
PROGRESSIVE...THROUGH LOWER GREAT LAKES INTO THE EVENING WITH
COASTAL TRANSFER COMMENCING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
     LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 5, 5:16 AM EST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 AM EST WED NOV 5 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-061130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
516 AM EST WED NOV 5 2014 /416 AM CST WED NOV 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
516 AM EST WED NOV 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN THURSDAY
THROUGH FRIDAY AFTERNOON. GUSTS TO 40 KNOT GALES ARE POSSIBLE
THURSDAY INTO EARLY THURSDAY NIGHT. HAZARDOUS CONDITIONS ARE ALSO
EXPECTED MUCH OF THE TIME...MIDDAY SATURDAY INTO THE MIDDLE OF
NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:38 AM ESTLakeshore Flood AdvisoryIWX21 hr
Nov 6, 3:30 AM ESTGale WarningIWX22 hr

Nearby

Wind Advisories in Michigan, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.